I am currently on Coumadin and giving myself Lovenox shots twice daily. Is anyone else here on blood-thinners?
I've been on Coumadin for two months and thought I had it right, but my INR plummetted to 1.2, way sub-therapeutic. I then had to be admitted to the hospital for something else, but they treated the sub problem with Heparin. Because of that, they took me off warfarin. Now I'm home, back on the Coumadin, but I have to do the Lovenox shots so all my clotting factors don't fire at once and kill me with a stroke.
So my question is (other than my complaining), is anyone else here on blood-thinners? If so, what problems do you face? What dietary challenges do you have, if any? I've done lots of reading, but I'd like to actually hear from real people with this problem.
Lastly, this sucks.
Well.. I'm not using any bloodthinner.
By the way.. What's the background/ medical history that you have that you need to use bloodthinner?
Are you using any mechanical prosthesis?
I'm so sorry to hear that. I hope you get better soon!
kiawa77... I took blood-thinners for 12 years I started out on Heprin shots twice a day for the first 9 months but just could not deal with the shots any more so I quite nursing my daughter and they took me off the Heprin and put me on Coumidin. When I was pregnant with my daughter I developed massive clots in the main vein coming up out of both my legs right at the tops. My daughter was delivered in the open heart surgery room at the hospital because they had to prep me for the worst, which thank the gods did not happen. At the time of her birth they inserted something called a Greenfield Filter into the vena cava in my back. This filter is to catch any clots that might form in the lower part of my body and break free. The filter is designed to prevent clots from reaching any vital organs. I have had three major clot instances (one in my lungs and the other two in my legs) all of which were life threatening. I was told after the filter was inserted that I would have to take blood-thinners for the rest of my life. I took them faithfully for 12 years. During this time I gained about 75 lbs and was tired all the time and did not sleep well most of the time and it didn't matter if I was taking the actual Coumidin or the Warafin they both worked about the same though they had to be increased to the max dosage allowed because I built up a tolerance to them. After about 12 years of following the doctors orders to a "T" I lost my health insurance when I got laid off and could not afford to go see the specialist any longer. I made a choice at that point to stop taking the medication knowing that it could cause me problems.
Since I quit taking the medications I have lost all of the weight and feel better than I did for the 12 years that I was taking it. My health has been great, I have more energy and everything. I now eat foods rich with vitamin K which is a natural blood-thinner and have had no problems at all for the last 5 years. I thank the gods daily for my health and ask that they keep me in their graces so that I do not develope any further problems.
I learned a lot over the last 16 yrs about these things and will be of any help or support that I can.
Don't take K vitamine May be very dangerous...
Don't eat food that content this vitamine in great proportions.
Try Don't eat this
In special Brocolli
You need K vitamine for your metabolism, but your INR is low, so you don't consume it in excess, Consult a dietist and he will give the best diet and food that contain or not this.
You can eat sweet fruits that don't contain very much this vitamine (apple, grapes, milk, Yogurt, Boiled rice, melon, soft drinks regular or dietetics, bread, some eggs, banana, lemon, orange, pomelo, chicken, shrimps, gelatine, etc.)